MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM -4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM -4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6260-9-032
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An implant was opened and hair was found.The nurse took it away so it never came in contact with patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: returned to manufacturer on.An event regarding foreign matter involving a metal head was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: as per note to file attached a review was completed by the senior manufacturing engineer & senior quality engineer in the packaging area.The review stated: an inspection of the returned part showed that the hair was loosely present between the opened tyvek and the blister on the seal area.It was not in contact with the product as the foam packaging material was still in place.The hair was extending beyond the outside edge of the inner blister.This hair was not affixed to the blister in any way other than static attraction.There was no evidence from the inspection of the seal area and tyvek (track marks, residue) that the hair had been part of the original sealed packaging.Dimensional inspection: not performed as the reported event is packaging related and not a dimensional issue.Functional inspection: not performed as the functional aspects are not in question.Material analysis: not performed as this event does not relate to material integrity.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies -complaint history review: there have been no other similar events for the reported lot.Conclusions: the investigation concluded that the presence of a hair on the packaging was likely the result of handling of the device prior to surgery.The senior manufacturing engineer & senior quality engineer in the packaging area reviewed the event and stated: mtm's working in the cleanroom have strict gowning requirements which are covered by d00429: procedure for gowning environmentally controlled areas the hair was manually removed a short distance and due to the static on the blister the hair immediately returned and stuck to the blister in a similar position.Conclusion the visual inspection requirements of d00912: procedure for evaluation of the integrity of sterile barrier system seals make it unlikely that this hair originated in the manufacturing process, but subsequently adhered to the blister as part of the handling of the complaint device.

Brand Name
32MM -4 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7032586
Report Number0002249697-2017-03331
Device Sequence Number19076926
Product Code LPH
UDI-Device Identifier07613327013009
UDI-Public07613327013009
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Catalogue Number6260-9-032
Device Lot Number58855004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;